Home

About

Advanced Search

Browse by Discipline

Scientific Societies

E-print Alerts

Add E-prints

E-print Network
FAQHELPSITE MAPCONTACT US


  Advanced Search  

 
SIAM J. NUMER. ANAL. c 2005 Society for Industrial and Applied Mathematics Vol. 43, No. 2, pp. 686706
 

Summary: SIAM J. NUMER. ANAL. c 2005 Society for Industrial and Applied Mathematics
Vol. 43, No. 2, pp. 686­706
MULTILEVEL PRECONDITIONERS FOR NON­SELF-ADJOINT OR
INDEFINITE ORTHOGONAL SPLINE COLLOCATION PROBLEMS
RAKHIM AITBAYEV
Abstract. Efficient numerical algorithms are developed and analyzed that implement symmetric
multilevel preconditioners for the solution of an orthogonal spline collocation (OSC) discretization of a
Dirichlet boundary value problem with a non­self-adjoint or an indefinite operator. The OSC solution
is sought in the Hermite space of piecewise bicubic polynomials. It is proved that the proposed
additive and multiplicative preconditioners are uniformly spectrally equivalent to the operator of
the normal OSC equation. The preconditioners are used with the preconditioned conjugate gradient
method, and numerical results are presented that demonstrate their efficiency.
Key words. orthogonal spline collocation, multilevel methods, preconditioner, non­self-adjoint
or indefinite operator, elliptic boundary value problem
AMS subject classifications. 65N35, 65N55, 65F10
DOI. 10.1137/040609884
1. Introduction. Let be a unit square (0, 1) × (0, 1) with boundary , and
let x = (x1, x2). We consider a Dirichlet boundary value problem (BVP)
Lu = f in and u = 0 on ,(1.1)
where we let

  

Source: Aitbayev, Rakhim - Department of Mathematics, New Mexico Institute of Mining and Technology

 

Collections: Mathematics